Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 100, NWS Birmingham, AL

April 14, 2007Lowndes County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 14, 2007, 3:12 PM CDT for Lowndes County, Montgomery County, Alabama. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2007, 3:12 PM CDT (20:12 UTC)
Expired
Apr 14, 2007, 4:15 PM CDT
In force
63 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Lowndes County, AL, Montgomery County, AL

What was reported inside it

TimeReportWhereRemark
Apr 14, 3:30 PM CDTNON-TSTM WND GST 45Fort Deposit, ALREPORT OF WIND GUST THROUGH HAM RADIO OPERATOR
Apr 14, 3:40 PM CDTTSTM WND DMGFort Deposit, ALREPORTS OF TREES AND POWER LINES DOWN WITH LOCALIZED FLOODING AROUND TOWN.
Apr 14, 3:42 PM CDTTORNADOMontgomery, ALUNCONFIRMED REPORTS FROM WAKA IN MONTGOMERY OF TORNADO ON THE GROUND NEAR SOUTHERN AND WOODLEY RDS. THROUGH CHAT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 10:26 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 142013
SVRBMX
ALC085-101-142115-
/O.NEW.KBMX.SV.W.0100.070414T2012Z-070414T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MONTGOMERY...

* UNTIL 415 PM CDT

* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 16 MILES WEST OF MONTGOMERY    
  TO FORT DEPOSIT...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOGAN...CALHOUN...MANACK...LETOHATCHEE...HUNTER...MAXWELL AIR FORCE
  BASE...HOPE HULL...PIKE ROAD AND CECIL.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3231 8660 3196 8664 3198 8643 3206 8640
      3206 8631 3230 8595 3241 8603 3246 8624
      3240 8640

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:08 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 14, 3:08 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT SAT APR 14 2007

.SHORT TERM...(TONIGHT - MONDAY NIGHT)

THUNDERSTORMS CONTINUE ACROSS CENTRAL ALABAMA WITH THE SEVERE
THREAT REMAINING ACROSS THE FAR SOUTHERN COUNTIES OF THE CWA AT
THIS TIME. DEW POINTS HAVE INCREASED ACROSS NORTH CENTRAL ALABAMA AS
SOUTHERLY WINDS HAVE OCCASIONALLY PICKED UP TO NEAR 20KTS. WITH
THE THUNDERSTORM COMPLEX ACROSS THE SOUTH CONTINUING TO TAP THE
DEEPER MOISTURE...CHANCES FOR SEVERE WEATHER FARTHER NORTH APPEAR
VERY LIMITED AT THIS TIME.

THE UPPER TROUGH ASSOCIATED WITH THIS STORM SYSTEM WILL PUSH
THROUGH THE AREA TONIGHT BRINGING IN STRONG NORTHWEST FLOW ALOFT.
TEMPERATURES BEHIND THE SURFACE FRONT ARE SHARPLY COLDER WITH MANY
AREAS UPSTREAM REMAINING IN THE 40S TODAY. WE WILL GET ANOTHER
TASTE OF WINTER WITH HIGHS STRUGGLING INTO THE LOWER 50S SUNDAY
ACROSS THE NORTH...WITH MID AND UPPER 50S SOUTH. THESE TEMPERATURES
ARE MUCH MORE REPRESENTATIVE OF JANUARY THAN MID APRIL. THE
COLDEST NIGHT WILL BE SUNDAY NIGHT/MONDAY MORNING WHEN WIDESPREAD
30S ARE EXPECTED. ITS POSSIBLE THAT SOME OF THE COLDER LOCATIONS
COULD BRIEFLY TOUCH FREEZING. MID 60S TO LOW 70S FOR HIGHS MONDAY.

.LONG TERM...(TUESDAY - SATURDAY)

A SHORT WAVE EMBEDDED IN THE SOUTHERN STREAM FLOW WILL APPROACH
THE AREA TUESDAY NIGHT. THIS SYSTEM IS SHOWN WELL BY THE GFS AND
EUROPEAN. THERE DOESNT APPEAR MUCH OPPORTUNITY FOR RETURN FLOW TO
DEVELOP SO THE GFS QPF AMOUNTS SEEM OVERDONE WITH THE HIGHEST POPS
COMING IN THE SOUTHWEST. AFTER THIS SYSTEM...A SHORT WAVE RIDGE
BUILDS IN KEEPING US DRY THROUGH SATURDAY.

&&

.AVIATION...18Z TAF UPDATE.

WILL BE MAKING SOME ADJUSTMENTS TO THE TAFS TO REDUCE SHRA AND TS
WORDING ACROSS THE NORTH. SOME CHANGES TO CEILINGS WILL ALSO BE
MADE...ALTHOUGH THERE IS A MUCH LOWER CLOUD DECK COMING IN FROM
MISS BEHIND THE COLD FRONT AND MVFR CEILINGS ARE STILL EXPECTED
THROUGH MOST OF THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     44  51  33  68  40 /  70  30   0   0   0
ANNISTON    47  52  35  67  43 /  70  30   0   0   0
BIRMINGHAM  45  53  36  68  46 /  60  20   0   0   0
TUSCALOOSA  46  57  37  70  46 /  50  20   0   0   0
CALERA      46  54  38  69  46 /  70  20   0   0   0
AUBURN      46  56  37  64  46 / 100  20   0   0   0
MONTGOMERY  52  59  37  73  45 /  90  20   0   0   0
TROY        49  57  34  68  44 /  90  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY ENTIRE AREA
UNTIL 9 PM TONIGHT.

&&

88
Hazardous weather outlook, Apr 14, 12:51 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 PM CDT SAT APR 14 2007

ALZ011>015-017>050-151200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1251 PM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...MODERATE RISK OF SEVERE WEATHER SOUTH OF INTERSTATE 20...

IT STILL APPEARS THE GREATEST THREAT OF SEVERE STORMS...INCLUDING THE
POTENTIAL FOR TORNADOES...WILL BE SOUTH OF INTERSTATE 20 THROUGH 8
PM CDT THIS EVENING.  NORTH OF INTERSTATE 20...THE PRIMARY THREAT
WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.

IN THE MODERATE RISK AREA...ISOLATED SUPERCELLS WILL DEVELOP THIS
AFTERNOON AND EARLY EVENING AHEAD OF A COLD FRONT. THE SUPERCELLS
WILL BE PROVIDE THE HIGHEST RISK OF TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ON SUNDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE
EXPECTED DURING THE DAY...AND A WIND ADVISORY WILL LIKELY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE NECESSARY THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 14, 11:48 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1148 AM CDT SAT APR 14 2007

ALZ011-013>015-141730-
FAYETTE-MARION-WALKER-WINSTON-
1148 AM CDT SAT APR 14 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE...WALKER...WINSTON
AND MARION COUNTIES UNTIL 1230 PM CDT...

AT 1147 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM GUIN TO 5 MILES EAST OF
WINFIELD TO 7 MILES SOUTH OF CARBON HILL...MOVING NORTHEAST AT 60
MPH.

THE PRIMARY THREAT IS SMALL HAIL AND HEAVY RAINFALL. HAIL UP TO ONE
HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE.  IF OUTDOORS...
GO INDOORS OR UNDER A SUBSTANTIAL BUILDING...OR SEEK SHELTER IN AN
AUTOMOBILE.

THE PRIMARY THREATS IS MINOR FLOODING SUCH AS PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG
CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS
ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF
UNKNOWN DEPTH.
Local storm report, Apr 14, 11:57 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 AM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     HAIL             VERNON                  33.76N 88.11W
04/14/2007  E0.25 INCH       LAMAR              AL   EMERGENCY MNGR

            PEA SIZE HAIL WAS REPORTED IN VERNON.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:50 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more16 hr
Apr 14, 11:19 AM CDTSevere Thunderstorm WarningBMXLamar25 min
Apr 14, 2:13 PM CDTTornado WarningBMXLowndes62 min
Apr 14, 3:31 PM CDTTornado WarningBMXMontgomery44 min
Apr 14, 3:43 PM CDTTornado WarningBMXMontgomery62 min
Apr 14, 4:23 PM CDTTornado WarningBMXBullock37 min
Apr 14, 4:36 PM CDTTornado WarningBMXMacon54 min
Apr 14, 4:39 PM CDTTornado WarningBMXPike11 min
Apr 14, 4:56 PM CDTTornado WarningBMXBullock34 min
Apr 14, 5:42 PM CDTTornado WarningBMXPike33 min
Apr 14, 6:02 PM CDTTornado WarningBMXBullock28 min
Apr 14, 6:14 PM CDTTornado WarningBMXBarbour46 min
Apr 14, 6:55 PM CDTTornado WarningBMXRussell35 min
Apr 14, 6:58 PM CDTTornado WarningBMXBarbour17 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.